MAUDE Adverse Event Report: ALERE SAN DIEGO, INC. CONSULT HCG URINE/SERUM COMBO; VISUAL, PREGNANCY HCG, PRESCRIPTION USE

ALERE SAN DIEGO, INC. CONSULT HCG URINE/SERUM COMBO; VISUAL, PREGNANCY HCG, PRESCRIPTION USE
Model Number FHC-A202
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported receiving a false negative hcg result while using the consult hcg combo test.The customer reported the patient presented to the hospital due to vaginal bleeding.A fresh urine sample was collected which the customer reported yielded a negative result.Additionally, a catheter urine sample and serum sample were collected using the consult hcg combo test and positive hcg results were obtained.It was not specified when the patient went into labor, however it was reported that the patient gave birth on the same day.No adverse events were reported.
 
Additional Manufacturer Narrative
Results pending completion of the investigation.H3 other text : although requested, device return not anticipated.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H2 - if follow-up, what type?: updated to additional information.H6 - adverse event problem: codes updated as the investigation was completed.H10 - additional mfg narrative: updated as the investigation was completed.Investigation conclusion: retained devices from the reported lot number were tested with hcg-negative clinical urine, hcg-negative clinical serum, 20 miu/ml hcg urine cut-off, and 10 miu/ml hcg serum cut-off samples.The results of the negative urine samples were read at 3 and 4 minutes and the results of the negative serum samples were read at 5 and 6 minutes.All devices yielded valid negative results.The results of the cut-off hcg urine samples were read at 3 minutes and the results of the cut off serum samples were read at 5 minutes.All devices tested with cut-off samples yielded positive results.No erratic or results issues were observed during in-house testing.The case details were reviewed along with the complaint history for the reported issue and no indications of a systemic issue were identified.Manufacturing batch record review did not uncover any relevant non-conformances and found that the lot met quality control specifications.Review of the risk management report for this product found that the reported issue is within the risk profile for this device; no new hazard has been identified.A root cause could not be determined from the available information as the reported issue was not replicated during testing of retention product.Complaints are tracked and trended on a monthly basis.Please note: a first morning urine specimen is preferred since it generally contains the highest concentration of hcg, however, urine specimens collected at any time of the day may be used.As a result, the concentration of hcg collected later in the day could be lower.Therefore this could lead to discrepancies between serum and urine.H3 other text : although requested, device return not anticipated.

Brand Name
CONSULT HCG URINE/SERUM COMBO
Common Device Name
VISUAL, PREGNANCY HCG, PRESCRIPTION USE
Manufacturer (Section D)
ALERE SAN DIEGO, INC.
9942 mesa rim rd
san diego CA 92121
Manufacturer Contact
monika burrell
9942 mesa rim rd
san diego, CA 92121
8588052506
MDR Report Key18025022
Report Number2027969-2023-00097
Device Sequence Number7759255
Product Code JHI
UDI-Device Identifier20612479202768
UDI-Public(01)20612479202768(17)250220(10)0000679482
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K062361
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/20/2025
Device Model NumberFHC-A202
Device Catalogue Number5002
Device Lot Number0000679482
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2023
Supplement Date Received by Manufacturer11/16/2023
Initial Report FDA Received Date10/27/2023
Supplement Report FDA Received Date11/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age17 YR
Patient SexFemale
Patient RaceBlack Or African American